A one-time overdose of Alvesco (ciclesonide inhaler) will probably not cause serious problems, but a long-term overdose poses significant health risks. Over a long time, taking a corticosteroid like Alvesco in large doses can make it hard for your body to make natural steroids on its own, which can lead to serious problems. If this occurs, Alvesco should be stopped gradually.
Can You Take Too Much Alvesco?Alvesco® (ciclesonide inhaler) is a prescription asthma medication. As with any medication, it is possible to take too much Alvesco. The specific effects of an overdose can vary, depending on a number of factors, including the Alvesco dosage and whether it was taken with any other medications or substances.
A one-time overdose of Alvesco appears to be unlikely to cause serious problems. However, taking too much of this drug over a long period could cause dangerous symptoms. Alvesco is a corticosteroid, and taking too much of a corticosteroid can decrease the body's ability to make its own natural steroids. This can cause a variety of serious problems, and is known as "adrenal suppression."
Treatment OptionsThere is no specific treatment for an Alvesco overdose. Therefore, treatment usually consists of managing the symptoms that occur as a result of the overdose.
For long-term overdose with Alvesco, it is absolutely essential that the medication not be stopped suddenly. This leaves the body with dangerously low steroid levels. Instead, Alvesco should be stopped gradually, under the supervision of a healthcare provider, giving the body a chance to begin making its own natural steroids.
It is important that you seek medical attention immediately if you believe that you may have taken an Alvesco overdose.